Alert archive / Hawaii / Red Flag Warnings in 2012
Red Flag Warning 6, NWS Honolulu, HI
NWS Honolulu, HI issued this red flag warning at Dec 10, 2012, 12:25 PM HST. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 10, 2012, 12:25 PM HST (22:25 UTC)
- Expired
- Dec 10, 2012, 4:52 PM HST
- In force
- 4 hr
- Issued by
- NWS Honolulu, HI
The text
As transmitted, in the capitals the NWS used until 2016.
620 WWHW80 PHFO 102225 RFWHFO URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 1225 PM HST MON DEC 10 2012 ...RED FLAG WARNING FOR LEEWARD AREAS DUE TO STRONG AND GUSTY WINDS AND LOW HUMIDITY... .HIGH PRESSURE AND A DRIER THAN NORMAL AIRMASS ARE LEADING TO THE DEVELOPMENT OF RED FLAG CONDITIONS FOR LEEWARD AREAS OF ALL ISLANDS THIS AFTERNOON. RED FLAG CONDITIONS WILL BE POSSIBLE AGAIN TUESDAY AFTERNOON. HIZ001-003-005>007-009>011-013>015-018-019-021-023-024-026-110400- /O.NEW.PHFO.FW.W.0006.121210T2225Z-121211T0400Z/ NIIHAU-KAUAI LEEWARD-OAHU SOUTH SHORE-WAIANAE COAST- OAHU NORTH SHORE-OLOMANA-CENTRAL OAHU-WAIANAE MOUNTAINS- MOLOKAI LEEWARD-LANAI MAKAI-LANAI MAUKA-MAUI LEEWARD WEST- MAUI CENTRAL VALLEY-LEEWARD HALEAKALA-KONA-SOUTH BIG ISLAND- KOHALA- 1225 PM HST MON DEC 10 2012 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM HST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR MAINLY LEEWARD AREAS... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A RED FLAG WARNING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT UNTIL 6 PM HST THIS EVENING. * AFFECTED AREA...MAINLY LEEWARD AREAS OF NIIHAU...KAUAI... OAHU... MOLOKAI...LANAI...MAUI AND THE BIG ISLAND. * WINDS...EAST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH. * RELATIVE HUMIDITY...AS LOW AS 40 PERCENT. * TIMING...THROUGH LATE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE RAPID FIRE GROWTH POTENTIAL. A RED FLAG WARNING DOES NOT PREDICT NEW FIRE STARTS. && $$
1 follow-up statement
645 WWHW80 PHFO 110252 RFWHFO URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 452 PM HST MON DEC 10 2012 HIZ001-003-005>007-009>011-013>015-018-019-021-023-024-026-110400- /O.CAN.PHFO.FW.W.0006.000000T0000Z-121211T0400Z/ NIIHAU-KAUAI LEEWARD-OAHU SOUTH SHORE-WAIANAE COAST- OAHU NORTH SHORE-OLOMANA-CENTRAL OAHU-WAIANAE MOUNTAINS- MOLOKAI LEEWARD-LANAI MAKAI-LANAI MAUKA-MAUI LEEWARD WEST- MAUI CENTRAL VALLEY-LEEWARD HALEAKALA-KONA-SOUTH BIG ISLAND- KOHALA- 452 PM HST MON DEC 10 2012 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE RED FLAG WARNING. WINDS REMAIN GUSTY...HOWEVER...RELATIVE HUMIDITY VALUES HAVE RISEN ABOVE RED FLAG WARNING CRITERIA. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this red flag warning went out at Dec 10, 9:51 AM HST, 2 hours 34 minutes earlier.
Area forecast discussion, Dec 10, 9:51 AM HST, 2 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 951 AM HST MON DEC 10 2012 .SYNOPSIS... TRADE WINDS WILL BECOME STRONG AND GUSTY THIS WEEK...THANKS TO HIGH PRESSURE BUILDING NORTH OF THE ISLANDS. LIMITED MOISTURE WILL KEEP RAINFALL AMOUNTS LIGHT MONDAY AND TUESDAY. TRADE WIND SHOWERS MAY INCREASE TOWARD THE MIDDLE OF THE WEEK AS AN UPPER LEVEL DISTURBANCE PASSES CLOSE TO THE ISLANDS. THE STRONG TRADES MAY BLOW SOME SHOWERS OVER TO LEEWARD AREAS FROM TIME TO TIME. && .DISCUSSION...A STRONG 1036MB HIGH PRESSURE CENTER FAR TO THE NORTHEAST OF THE STATE CONTINUES TO BUILD AND SLOWLY DRIFT SOUTHWARD THIS MORNING. THIS BUILDING RIDGE IS STRENGTHENING THE PRESSURE GRADIENT ACROSS THE AREA WITH STRONG AND GUSTY TRADES IN PLACE. BOTH MIMIC PRECIPITABLE WATER VALUES...LOCAL SOUNDINGS...AND VISIBLE SATELLITE IMAGERY ALL INDICATE A DRIER THAN AVERAGE AIRMASS UPWIND OF THE ISLANDS. IN RESPONSE TO THIS AIRMASS...SHOWER COVERAGE HAS ALREADY BEGUN WANING ACROSS THE SMALLER ISLANDS THIS MORNING...WITH WEAK SHOWERS FAVORING WINDWARD AND MAUKA AREAS. ENHANCED MOISTURE TO THE EAST OF THE BIG ISLAND WILL REMAIN FOR MUCH OF THE DAY...MAKING FOR SCATTERED SHOWERS. THESE TRENDS WILL CONTINUE THROUGH THE DAY AND INTO THE OVERNIGHT HOURS TONIGHT. WINDS IN THE KOHALA REGION AND KAMUELA AREA ON THE BIG ISLAND HAVE BEEN FLIRTING WITH LOW END WIND ADVISORY CRITERIA MOST OF THE MORNING. WITH THE GRADIENT EXPECTED TO SLOWLY STRENGTHEN OVER THE AREA TODAY...WENT AHEAD AND ISSUED A WIND ADVISORY FOR THOSE AREAS THROUGH THIS EVENING. THE SITUATION WILL NEED TO BE MONITORED...WITH WIND ADVISORY CONDITIONS POSSIBLE IN OTHER AREAS OF THE STATE OVER THE NEXT 24 TO 36 HOURS AS THE RIDGE SAGS SOUTHWARD. MID-RANGE FORECAST MODELS ARE HINTING AT A WEAK UPPER-LEVEL LOW PRESSURE SYSTEM PASSING OVER THE STATE DURING THE MID WEEK PERIOD. THE COLDER TEMPERATURES ALOFT ASSOCIATED WITH THIS LOW WOULD WORK TO DESTABILIZE THE ATMOSPHERE...HOWEVER...MOISTURE VALUES WILL REMAIN QUITE LIMITED DURING THE PERIOD. THUS...WHILE A SLIGHT UP- TICK IN THE TRADE SHOWERS IS POSSIBLE...PRECIPITATION CHANCES WILL LIKELY REMAIN NEAR TO SLIGHTLY BELOW CLIMATOLOGY. WITH THE TRADE WINDS CONTINUING TO BE STRONG...ANY SHOWERS THAT DEVELOP WILL HAVE THE POTENTIAL TO BE BLOWN OVER LEEWARD AREAS. THE SURFACE RIDGE IS EXPECTED TO SAG SOUTHWARD AND WEAKEN BY LATE IN THE WEEK...WITH A RETURN TO MORE TYPICAL TRADE WIND SPEEDS. PRECIPITATION CHANCES WILL REMAIN ON THE LOWER SIDE INTO THE WEEKEND. && .AVIATION...VFR WILL BE THE PREVAILING CONDITION AT ALL TERMINALS EXCEPT PHTO THROUGH THE TAF PERIOD. FOR PHTO...EXPECT MVFR CONDITIONS TO PREVAIL AS SHOWERS AND CLOUDS MOVE IN...MAINLY AT NIGHT AND IN THE EARLY MORNING HOURS. AIRMET TANGO REMAINS IN EFFECT FOR MODERATE LOW LEVEL TURBULENCE W THRU NW OF THE MTN ON ALL ISLANDS...AND THIS WILL REMAIN IN PLACE FOR THE FORESEEABLE FUTURE. NO OTHER AIRMETS ARE IN EFFECT. && .MARINE...ROUGH AND SLOPPY SHORT PERIOD SURF WILL LIKELY RESULT IN A HIGH SURF ADVISORY FOR EAST FACING SHORES BY ABOUT WEDNESDAY. THE SMALL CRAFT ADVISORY IS TRANSITIONING FROM PRIMARILY FOR COMBINED SEAS TO WIND. FOR TUESDAY WE WILL EXPAND IT AS WINDS WILL BE OVER 25 KT IN PORTIONS OF ALL ZONES. && .HFO WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 10 PM HST THIS EVENING FOR BIG ISLAND NORTH AND EAST-KOHALA. SMALL CRAFT ADVISORY UNTIL 6 AM TUESDAY FOR WATERS NORTHWEST OF KAUAI...KAUAI/OAHU/MAUI COUNTY/BIG ISLAND WINDWARD WATERS... CHANNELS BETWEEN THE ISLANDS...MAALAEA BAY...AND WATERS AROUND SOUTH POINT. SMALL CRAFT ADVISORY FROM 6 AM TUESDAY TO 6 PM HST THURSDAY FOR FOR ALL HAWAIIAN WATERS. && DISCUSSION/MARINE...CANTIN AVIATION...BRENCHLEY
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 10, 3:58 AM HST | Small Craft Advisory | HFO | 13 days | |
| Dec 10, 9:32 AM HST | Wind Advisory | HFO | Hawaii | 5 hr |
Nearby
Red Flag Warnings in Hawaii, 2012Every red flag warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.